Alert archive / Wisconsin / Fire Weather Watches in 2021

Fire Weather Watch 1, NWS Green Bay, WI

April 30, 20215 counties in Wisconsin

NWS Green Bay, WI issued this fire weather watch at Apr 30, 2021, 3:20 PM CDT for 5 counties in Wisconsin. It took effect at May 1, 2021, 12:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 30, 2021, 3:20 PM CDT (20:20 UTC)
In effect from
May 1, 2021, 12:00 PM CDT
Expired
May 1, 2021, 4:01 AM CDT
In force
Issued by
NWS Green Bay, WI

Counties Marathon County, WI, Portage County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 110 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

700 
WWUS83 KGRB 302020
RFWGRB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Green Bay WI
320 PM CDT Fri Apr 30 2021

...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR PARTS OF CENTRAL
WISCONSIN...

.The combination of dry conditions, low relative humidity in the 
lower to mid-20s, and south to southwest winds from 15 to 25 mph 
with gusts of 30 to 40 mph will result in the potential for 
critical fire weather conditions.

Avoid outdoor burning on Saturday afternoon and evening. Report 
any wildfires to local authorities. Outdoor enthusiasts should use
caution with off-road vehicles or equipment that can create a 
spark and start a fire. Extinguish and dispose of cigarettes 
properly. Be sure to check with local officials about any burning
restrictions that may be in place.

WIZ030-035>037-045-011045-
/O.NEW.KGRB.FW.A.0001.210501T1700Z-210502T0100Z/
Marathon-Wood-Portage-Waupaca-Waushara-
320 PM CDT Fri Apr 30 2021

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL
WISCONSIN...

The National Weather Service in Green Bay has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Saturday afternoon through Saturday evening.

* AFFECTED AREA...Marathon...Wood...Portage... Waupaca and 
  Waushara.

* WINDS...Southwest to West 15 to 25 mph with gusts of 30 to 40
  mph.

* RELATIVE HUMIDITY...Between 24 and 29 percent.

* TEMPERATURES...In the upper 70s and low 80s.

* IMPACTS...Caution is advised when using outdoor fires and
  equipment that causes sparks. Any fires that develop will likely
  spread rapidly. Outdoor burning is not recommended. Make sure 
  all outdoor fires are extinguished properly, and consult your 
  local DNR office for possible burn bans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Bersch
1 follow-up statement
905 
WWUS83 KGRB 010901
RFWGRB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Green Bay WI
401 AM CDT Sat May 1 2021

...NEAR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON INTO EARLY
EVENING...

The combination of dry conditions, low relative humidity in the 
lower to mid-20s, and south to southwest winds from 20 to 25 mph 
with gusts of 30 to 40 mph will result in extreme to near 
critical fire weather conditions.

Avoid outdoor burning this afternoon and evening. Report any 
wildfires to local authorities. Outdoor enthusiasts should use 
caution with off-road vehicles or equipment that can create a 
spark and start a fire. Extinguish and dispose of cigarettes 
properly. Be sure to check with local officials about any burning 
restrictions that may be in place.

WIZ030-035>037-045-011015-
/O.CAN.KGRB.FW.A.0001.210501T1700Z-210502T0100Z/
Marathon-Wood-Portage-Waupaca-Waushara-
401 AM CDT Sat May 1 2021

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR CENTRAL WISCONSIN...

The National Weather Service in Green Bay has cancelled the Fire
Weather Watch.

Low afternoon relative humidities of 20 to 25 percent and 
southwest winds of 20 to 25 mph with gust of 30 to 40 mph this
afternoon will result in elevated to near critical fire weather 
conditions. Currently, fire weather conditions look to be just 
below Red Flag Warning criteria. However, if relative humidity 
drops further than expected, a Red Flag Warning may still be 
needed after coordination with DNR. This will be determined later 
this morning or early afternoon. Meanwhile, a Special Weather 
Statement has been issued highlighting the fire concern this 
afternoon. Please see that product for further information.


$$

ESB

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this fire weather watch went out at Apr 30, 12:55 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 30, 12:55 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1255 PM CDT Fri Apr 30 2021

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Saturday
Issued at 429 AM CDT Fri Apr 30 2021

Today...LFQ of ULJ and shortwave impulse currently moving
southeast across the area early this morning. Associated surface
cold frontal boundary currently dropping southward across the Fox
Valley, should exit the forecast area by daybreak. Area of light
shower activity associated with the above-mentioned weather
features is now exiting far eastern Wisconsin. Only a smattering
of a few hundreds of an inch rainfall has been reported overnight
with this activity. Fairly robust CAA and subsidence immediately
behind the fropa resulting in some gusty boundary layer winds to
25 mph or so. Because of the abrupt wind shift from W to NNW and
gusty surface winds with the fropa, will leave the SCA for the bay
and nearshore waters intact. Boundary layer winds should
gradually diminish later this morning as high pressure builds
into the area.

Cloud trends will be a bit tricky especially this morning.
Although the mid-level cloud deck associated with passing fropa
will quickly exit eastern Wisconsin,lower level stratus deck has
been expanding over southern Lake Superior and Upper Michigan.
Latest satellite trends show these clouds are now quickly pushing
southward into northern Wisconsin. Anticipate these clouds to
continue to push southward across the north this morning, but
should begin to erode before they make it to highway 29 as daytime
mixing commences.

As surface high continues to build across the forecast area this
afternoon, expect skies to be mostly sunny with highs from the mid
50s north to around 60 in the Fox Valley away from the lake.
Assuming clearing skies, relative humidity values across north
central Wisconsin could drop into the upper teens to lower 20s
elevating fire weather concerns. However, given the cooler
daytime highs in the 50s and diminishing boundary layer winds do
not feel it will be too much of a concern today.

Tonight...As surface high pressure pushes off to the east
southwesterly flow will quickly kick in with strengthening WAA
especially after 06Z Saturday. WAA, steepening mid-level LRs and a
weak shortwave impulse may help initiate some scattered elevated
shower activity. CAM guidance has had a fairly persistent signal
that this activity will quickly move across mainly the northern
portion of the forecast area, north of highway 29 between about
06Z and 14Z Saturday morning. Only scattered light QPF is expected
with this activity.

Saturday...Warm air is forecast to surge ENE across the forecast
area during the day on Saturday as warm front pushes through.
Basically stayed close to previous forecast and NBM guidance for
daytime highs ranging from the low 70s north to perhaps near 80 in
the southwest portion of the forecast area. Warm frontal boundary
will become quasistationary during the afternoon and there are
some hints that the boundary will start to drop southward by very
late in the afternoon such that by 00Z Sunday, boundary may be
situated somewhere along the highway 29 corridor. Forecast RAP
soundings in the warm sector suggest deep mixed layer with
inverted V profiles. Strengthening pressure gradient and deep
mixing will lead to very gusty southwesterly winds, especially
across central and eastcentral Wisconsin during the afternoon.
Increased winds on Saturday afternoon with wind gusts of 30 mph
possible. SPC also included the southern portion of the forecast
area in a marginal risk for late Saturday afternoon given inverted
V profiles and forecast elevated MUCAPE values in the 500 to 900
J/Kg range. However, some concern with moisture availability as
deep mixing will likely keep sfc TDs lower than what current
guidance suggests. Thus, in coordination with surrounding offices,
opted to keep forecast dry until 00Z Sunday.

.LONG TERM...Saturday Night Through Thursday
Issued at 429 AM CDT Fri Apr 30 2021

An unsettled pattern is expected to start the new week as a
quasi-stationary front to initially be located just to our south,
followed by a southern stream shortwave trough lifting northeast
toward the Great Lakes and a northern stream shortwave trough
moving east across the northern tier of states. By mid-week,
models agree on an upper ridge over the western CONUS and
downstream troughing across the central CONUS. This would bring us
the next chance for precipitation Wednesday night into Thursday.
Temperatures will cool Sunday and Monday, then return closer to
normal toward mid-week.

Saturday Night and Sunday...The cold front is expected to settle
just south of the forecast area Saturday night and be the focus
for additional showers or thunderstorms. Potential exists for some
gusty winds to accompany any of these storms as 30 to 40 kts of
wind aloft could reach the surface. Plenty of cloud cover will
keep temperatures up through the night with min temperatures in
the lower to middle 40s north, middle 40s to around 50 degrees
south. This quasi-stationary front to remain just south of a
Wautoma to Manitowoc line on Sunday, separating warm/somewhat
muggy air from cooler/less humid air. Moisture flowing over this
frontal boundary, coupled with the region located in the favorable
right entrance region of the upper jet, should lead to a good
chance of showers across northeast WI. Mid-level lapse rates may
be steep enough to also warrant a chance of thunderstorms. Severe
potential appears limited as long as the boundary remains to our
south, however enough shear will be present such that small hail
can't be ruled out. Max temperatures on Sunday to be cooler due to
an east-northeast wind. Look for readings to generally be in the
lower to middle 50s near Lake MI., middle to upper 50s north and
upper 50s to middle 60s south.

Sunday Night and Monday...Showers/storms to continue into at
least Sunday evening as the frontal boundary slowly sags a bit
south due to the convection. Between Sunday/Sunday evening, some
of this rain may be heavy at times with PW values at 1.0 inches or
greater. If any training cells were to occur, this could lead to
localized flooding. The precipitation should become more scattered
in nature over the north later Sunday night as the front edges
farther south. Min temperatures to range from around 40 degrees
far north, upper 40s west of the Fox Valley. Rain chances look to
persist into Monday as models indicate a surface wave to move
along the frontal boundary, thereby adding lift especially across
central/east-central WI. There are model differences with respect
to how long the rain will hang around and how much additional rain
would fall. If the GFS were to verify, we would be looking a
flooding problems over parts of the forecast area. Thankfully,
other models are not nearly as robust with their respective QPF
forecasts. Max temperatures on Monday to be in the lower to middle
50s north/near Lake MI, middle to upper 50s south.

Monday Night and Tuesday...It may take until later Monday night
to finally get the last of the precipitation out of the forecast
area as the surface wave departs and the frontal boundary gets
shoved far enough to the south. Northeast WI should finally see
some mixed sunshine on Tuesday as a weak area of high pressure
begins to build into the region. North winds will keep
temperatures in check with readings in the middle 50s near Lake
MI, middle to upper 50s north and around 60 degrees south.

Tuesday Night through Thursday...Quiet conditions are expected
through Wednesday as the high pressure moves across the Great
Lakes region. Max temperatures on Wednesday to remain in the
middle 50s near Lake MI, but warm slightly to around 60 degrees
north, lower to middle 60s south. The next chance for showers is
forecast to arrive either Wednesday night or Thursday as a
northern stream shortwave trough/surface cold front drop southeast
into WI. Depending on the strength of the attendant surface low,
Thursday could be a blustery day as well. Max temperatures to be
in the middle 50s lakeside, upper 50s to around 60 degrees north
and lower to middle 60s south.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1253 PM CDT Fri Apr 30 2021

Good flying conditions are expected this afternoon and evening as
high pressure pushes across the area. Lingering clouds around 5000
ft across eastern WI will dissipate by late afternoon. Mid and
high clouds will move into the area during the evening and
continue at times into Saturday. Bases should remain at or above
8000 ft, providing for VFR conditions. Only exception will be in
any shower activity overnight into Saturday morning where slightly
lower CIGs are possible. Best chances for the showers will be
over northern WI (RHI), so will continue with a TEMPO group. Will
hold off on the shower mention farther south as chances are too
low.

LLWS will also develop toward daybreak as winds increase to around
45 kts between 2000-3000 ft. The LLWS will decrease Saturday
morning as better mixing occurs, with gusts at the surface
expected to exceed 25-30 kts.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....ESB
LONG TERM......Kallas
AVIATION.......Bersch
Hazardous weather outlook, Apr 30, 3:27 AM CDT, 11 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
327 AM CDT Fri Apr 30 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-010830-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
327 AM CDT Fri Apr 30 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a marginal risk of severe thunderstorms over portions of
central and east-central Wisconsin Saturday evening. Strong gusty
winds would be the main hazard.

There is a chance of thunderstorms Sunday into Sunday night. While
severe weather is not anticipated, small hail would be possible
under any of the stronger storms.

.SPOTTER INFORMATION STATEMENT...

Spotters activation will not be needed today or tonight.

LMZ521-522-541>543-010830-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
327 AM CDT Fri Apr 30 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The passage of a cold front could bring a period of gusty winds
and an abrupt wind shift Saturday evening that may be hazardous
for small craft.

There is a chance of thunderstorms Sunday into Sunday night that
may pose a lightning hazard to mariners.

ESB/AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 9:07 PM CDTSmall Craft AdvisoryGRB15 hr
Apr 30, 2:47 PM CDTGale WarningGRB28 hr

Nearby

Fire Weather Watches in Wisconsin, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.